MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012454-12
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: device code 2017 clarifier: incorrect prepna.
 
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending artery.The 4.5x12mm nc trek balloon dilatation catheter (bdc) would not deflate.The bdc was noted to be stuck in the anatomy when attempting to remove; however, with extra force the bdc was removed fully inflated.It was noted that the device was not soaked prior to use.There was no adverse patient effects reported and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported that the balloon was not soaked prior to use.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use states: submerge the balloon in sterile heparinized normal saline during balloon preparation, to activate the coating.Also, the device was not prepared (air aspiration) outside the anatomy.It should be noted that the cdc, nc trek rx, global, instruction for use (ifu) specifies: all air must be removed from the balloon and displaced with contrast prior to inserting into the body, otherwise, complications may occur.In this case, it is unknown if the violations of the ifu caused or contributed to the reported complaint.Additionally, it was reported by the account that the balloon was removed fully inflated and the device was removed via force of the cardiologist.It should be noted the cdc, nc trek rx, global, ifu states: withdraw the deflated dilatation catheter and guide wire from the guiding catheter through the hemostatic valve.The warning section stated: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.In this case, it is likely that the ifu violation of removing the balloon fully inflated contributed to the reported difficulty removing the device and subsequently force had to be use.The investigation was unable to determine a conclusive cause for the reported failure to deflate; however, the reported difficulty removing the device appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17703431
Report Number2024168-2023-09737
Device Sequence Number12642868
Product Code LOX
UDI-Device Identifier08717648152108
UDI-Public08717648152108
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number1012454-12
Device Lot Number20629G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown